Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High blood pressure medication, taken Nifedipine. Have fainted a few times. Suggest?

On high blood pressure medication. Before taking Nifedipine 90 mg bystolic 10 mg, and edecrin 25mg 1 and 1/2 pills a day, bp was 240/120 pulse 110 nearly every dr visit out :( . now its 107/55 pulse 74 and i m dizzy and faiint. Cardiologist is not concerned. But a recent fall due to the fainting , bothers me. should i be concerned and insist on a dr appt ?
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Thanks for your writing your query.

After reading your post it can be considered that the fainting attacks are due to low blood pressure.
Your recent blood pressure of 107/55, is in the lower range and any furthur fall can cause weakness and fainting (in severe fall of blood pressure).

You should consult your treating doctor and discuss for dose adjustment or change of medicines you are taking.
Also get an ECG done and a 24 hour recording from ambulatory blood pressure recorder. This will help to know the blood pressure at the time of fainting episode, if any. Also get a scan of head done to rule out other causes of fainting.

If you feel weakness, you can sip or eat small amount of salty drink or food as this will check furthur serious fall of blood pressure.

I hope this is helpful to you.
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor